The space of bounded variation with infinite-dimensional codomain
- Heida, Martin
- Patterson, Robert I. A.
- Renger, D. R. Michiel
2010 Mathematics Subject Classification
- 26A45 26A24 28B99 46G05 46G10
- Bounded variation, infinite-dimensional codomain, metric spaces, non-metric topologies, Banach spaces, vector measures, Aubin-Lions, compactness
We study functions of bounded variation with values in a Banach or in a metric space. We provide several equivalent notions of variations and provide the notion of a time derivative in this abstract setting. We study four distinct topologies on the space of bounded variations and provide some insight into the structure of these topologies. In particular, we study the meaning of convergence, duality and regularity for these topologies and provide some useful compactness criteria, also related to the classical Aubin-Lions theorem. We finally provide some useful applications to stochastic processes.
- J. Evol. Equ., 19 (2018), pp. 111--152, DOI 10.1007/s00028-018-0471-1 .